What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 23, 3:15 PM EST, 18 minutes earlier.
Area forecast discussion, May 23, 3:15 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
415 PM EDT Sat May 23 2020
.SYNOPSIS...
A weak warm front will lift across the area tonight. Warm and
humid conditions will occur through much of the week with a
chance of thunderstorms each day, primarily in the afternoon and
evening.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Storms have developed from central Indiana into central and
eastern Kentucky. Much of this activity is heading east
northeast. Instability axis remains oriented northwest to
southeast cutting across the Tri-State. As storms continue to
progress, expect them to weaken as they move out of the more
favorable environment. Thus northern activity will likely
decrease first with more robust storms moving across northern
Kentucky, southeast Indiana, and southwest Ohio. Conditions
still look favorable for a few severe storms with damaging winds
and/or hail.
Showers and thunderstorms will likely continue into the late
evening as they continue across the southern part of the
forecast area all the while weakening. Meanwhile tail end of
short wave lifting through the Great Lakes overnight could
result in some additional showers or thunderstorms developing
south into central Ohio later tonight.
Lows will only fall into the mid 60s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Warm and humid conditions will occur with highs getting a few
degrees warmer than today and lows likely being just a bit
warmer as well. A weak disturbance is forecast to move from
Tennessee into Kentucky during the day. This will result in a
chance of showers and thunderstorms again across southern
counties during the afternoon.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
The extended period will start with a continued warm trend that
begins in the short term, with light winds and scattered diurnal
convection through mid-week. A cold front will bring cooler, drier
conditions into the weekend.
Mid-level ridging centered over the Appalachians on Monday will
slowly shift to the Eastern Seaboard through mid-week. Meanwhile,
low pressure will remain anchored over the southern plains, cut-off
from the jet in southern Canada. This will place the forecast area
in a continued southwest to southerly flow regime aloft. At the
surface, a sprawling Bermuda high pressure will provide southerly
winds, increased dewpoints, and above normal temperatures. A stalled
frontal system over the Mississippi Valley will keep most
concentrated shower development to the west; however, scattered
convection will still likely develop in an unstable airmass.
By late Wednesday into Thursday, a stronger northern stream
shortwave will shift eastward into the Great Lakes, flattening the
Bermuda ridge and allowing the frontal system to progress
toward the southeast. This cold front will provide our highest
precipitation chances of the week by Thursday, followed by
cooler, drier air pushing into the Ohio Valley Friday into the
Weekend as a mid-level trough becomes established over the East
Coast. As would be expected, ensembles vary in how quickly
Thursday's front pushes south of the area. Most of the EPS
members, along with nearly all of the GEFS members, clear the
front and establish surface high pressure for the weekend.
Decided to lean toward this solution, reducing NBM isolated to
scattered PoPs by a category Friday night through Saturday.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Scattered to broken cumulus will occur through the early part of
the TAF period. Expect to have convection after 21Z. The best
chance of that occurring is in the Cincinnati area and thus have
included TEMPO groups for a few hours there. Convection will
move east and weaken after 00Z. Will have a lingering mid deck
which will likely clear overnight. Expect some visibility
restrictions to develop at KLUK. Would not be surprised if some
fog or stratus occurs elsewhere, although that signal is too
subtle to include a mention in the TAFs at this time. Cumulus
will redevelop late in the period with heating.
OUTLOOK... Thunderstorms are possible, mainly in the afternoon
and evening each day, through Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...Hogue
AVIATION...
Hazardous weather outlook, May 23, 1:56 PM EST, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
256 PM EDT Sat May 23 2020
KYZ099-100-OHZ026-034-035-042>046-051>056-061>065-072>074-079>082-
088-240900-
Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-
Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-
Brown-Highland-Adams-Pike-Scioto-
256 PM EDT Sat May 23 2020
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West
Central Ohio.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>098-OHZ060-070-071-077-078-
240900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Preble-Butler-Warren-Hamilton-Clermont-
256 PM EDT Sat May 23 2020
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Southwest Ohio and West
Central Ohio.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms will occur this afternoon into this evening.
A few of the storms may become strong to severe. The primary hazards
will be damaging wind gusts and large hail.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 23, 2:30 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
330 PM EDT Sat May 23 2020
INZ050-058-059-066-232100-
Fayette IN-Union IN-Wayne IN-Franklin IN-
330 PM EDT Sat May 23 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...WAYNE...UNION AND FAYETTE COUNTIES IN EAST
CENTRAL INDIANA UNTIL 500 PM EDT...
At 329 PM EDT, radar indicated a strong thunderstorm near Rushville,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Nickel size hail...
Frequent cloud-to-ground lightning...
Locations impacted include...
Richmond, Connersville, Centerville, Cambridge City, Liberty, Dublin,
West College Corner, Glenwood, Salem, Waterloo, Columbia, Bunker
Hill, Abington, Brownsville, Greens Fork, East Germantown, Spring
Grove, Boston, Mount Auburn and Richmond Municipal Airport.
This includes the following Interstates...
I-70 in Indiana between mile markers 134 and 156.
I-70 in Ohio near mile marker 0.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3979 8530 3979 8522 3987 8522 3993 8481
3952 8482 3952 8526 3953 8530
TIME...MOT...LOC 1929Z 270DEG 28KT 3970 8549
McGinnisSpecial weather statement, May 23, 3:24 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
424 PM EDT Sat May 23 2020
INZ050-232100-
Wayne IN-
424 PM EDT Sat May 23 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE COUNTY UNTIL 500
PM EDT...
At 424 PM EDT, radar indicated a strong thunderstorm near Hagerstown,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Hagerstown, Fountain City, Franklin, Greens Fork, Bethel, Economy,
Whitewater and Williamsburg.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4000 8520 4001 8494 4000 8481 3992 8481
3987 8520
TIME...MOT...LOC 2024Z 257DEG 18KT 3988 8510
McGinnis